MAUDE Adverse Event Report: SYNTHES GMBH 5.0MM TI LOCKING SCR SLF-TPNG W/T25 STARDRIVE 46MM-STERILE; APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT

SYNTHES GMBH 5.0MM TI LOCKING SCR SLF-TPNG W/T25 STARDRIVE 46MM-STERILE; APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT
Model Number 412.217S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 01/25/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Device report from switzerland reports an event as follows: it was reported that on (b)(6) 2023, a broken locking head screw 5.0 was discovered after complete collapse of the femur neck/head.The device was explanted on (b)(6) 2023 as part of a revision to total hip arthroplasty.The procedure was completed successfully.No further information is available.This report is for a 5.0mm ti locking scr slf-tpng w/t25 stardrive 46mm-sterile.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: device available for evaluation: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
The patient status/outcome was reported to be good.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Investigation summary: the product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device and photo evidence was reviewed from attachment.Visual analysis of the returned sample revealed that lockscr ø5 self-tap l46 tan was broken from the head-shaft union.The broken fragment was returned stuck in the device neck fix plate 1-ho tan (04.168.000).No other issues were found.A dimensional inspection for the lockscr ø5 self-tap l46 tan was not performed as is not applicable to the complaint condition.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the lockscr ø5 self-tap l46 tan would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Drawing/specifications reviewed: yes.Dimensional inspection: n/a.Device history lot: part:412.217s.Lot:3l62554.Manufacturing site: werk selzach.Supplier:(b)(4) release to warehouse date: 23 feb 2019.Expiration date: 01 feb 2029.A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.Non-sterile part # 412.217.Non-sterile lot # 3l26001.Manufacturing site: werk mezzovico.Release to warehouse date:04 feb 2019.Supplier:na.A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
5.0MM TI LOCKING SCR SLF-TPNG W/T25 STARDRIVE 46MM-STERILE
Common Device Name
APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key16432337
Report Number8030965-2023-02243
Device Sequence Number5311307
Product Code KTT
UDI-Device Identifier10886982275448
UDI-Public(01)10886982275448
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K000682
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number412.217S
Device Catalogue Number412.217S
Device Lot Number3L62554
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/01/2023
Supplement Date Received by Manufacturer03/10/2023
04/10/2023
Initial Report FDA Received Date02/23/2023
Supplement Report FDA Received Date03/28/2023
04/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/23/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
IMPLKIT F/FEM NECK SYST CONSTRUCTL. 75 T
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient SexFemale